Changed from Erfa to Armour now getting headaches

Hi Everyone

Ran out of Erfa and could not get supplies quickly so managed to get some Armour. I had dropped my dose from 2 grains to 1 after a private doc told me I was over medicated as my TSH was suppressed (I now know otherwise). Just had a blood test at GP's they only did TSH which was 8.75. I feel so ill, brain fog like you would not believe and I cant keep my eyes open. Anyway I am finding that I am getting headaches on Armour. I used to get them on levo but not when i took Erfa. Is this something that will go away. Feel like I am starting from scratch. So low at the moment.

Going to GP in the morning to discuss T3 as he thinks I have fibromyalgia.

The headaches are really ghastly and last all day. Been on the Armour for a week now.

Any help would be appreciated.

Thanks

11 Replies

oldestnewest
  • I got horrific migraines on levo, (along with other side effects) was fine on erfa, but had to change to armour when you couldnt get erfa anymore without a script. and yes i got headaches again when I switched, though not as bad as on levo. I sat and cried because I didnt think I was going to be able to take it and had run out of options, but I persevered and the headaches lessened and were gone within a fortnight. Fingers crossed yours go too

  • Thanks so much susymac you have given me a glimmer of hope.I have sat and cried today as I felt I was running out of options.

  • Hi Lizzie1, i had headaches when i started Armour, i stuck with it and tbey went in 2 weeks.

    I can't believe your TSH! I think that private doc you saw has a lot to answer for.

    I really hope you'll be successful in getting T3 from your GP. If not i can give you info on buying it. Yes i know, more money :-(

    Hugs. Xxx

  • Thanks Helen

    Will pm you x

  • If you read the posts from one of our Admin Team - Clarebear - you can see her journey through Armour headaches...

    healthunlocked.com/thyroidu...

    L

    x

  • Thanks Louise will take a look.

  • Yes I had terrible headaches when raising my dose of Armour. Raising my dose v v slowly (and sometimes having to go back down again for a week or so) really helped. I think if ix z very common problem, bug does get better.

    Is many grains of armour are you taking Lizzie ? Xx

  • Hi Clare

    Thanks for your reply.

    Just come back from Docs. He had said he would speak to the local endo dept at hospital but had not done it. He was cross that they had not tested more than the tsh so has asked me to do another blood test but said to be prepared that they might do the same and only test TSH even though he has asked for it on the form.He is unsure about trying me on T3 without knowing what my t3 level is. He then gave me a printout about armour which said all the usual about how unreliable Armour is, how variable the content is, - all the usual. He said he was duty bound to give it to me.

    He said I might have to be referred back to the endo dept which I am not looking forward to as the endo was not helpful. She would never ever consider NDT and very quickly dismissed me saying my symptoms although very real were not thyroid related.I am in my 6th year of battling and have no fight left.

    I am currently on 1 grain of Armour. Had got up to 2 but have since reduced.

  • Hi Armour does suppress the TSH, ( so in fact even higher than that) you need to have a doctor who goes by all the thyroid bloods and how you feel.. You may need Armour/Erfa and T3, I do, depends on how low the FT3 is, with a high tSH likely to be too low.For me Armour is much better than Erfa and I cannot take levo, that with T3 is a better solution, if it suits and much cheaper.Make sure you have had all the relevant tests that an Endo does on the first visit. see the TUK site on blood tests.

    Best wishes,

    Jackie

  • Thanks Jackie. Will see what the GP says about T3. Seeing him this morning.

  • Good Luck, you may need to be forceful , so ,be prepared.

    Jackie

You may also like...